MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

MICRO THERAPEUTICS, INC. DBA EV3 ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Codes Mechanical Problem (1384); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk device during treatment of a calcified/plaque lesion in the patient¿s mid left superficial femoral artery and popliteal artery.Moderate tortuosity and calcification are reported.Device was prepped as per ifu without issue.It is reported during the procedure the device could not be advanced.The removal of the collection chamber was found to be damaged and it is reported that the nosecone was ruptured.The device was replaced.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the turbohawk device was received for evaluation.A tweezer and distal flushing tool (dft) were returned with the device.No images were returned with the device.The returned device was removed from the packaging for investigation.Inspection of the distal assembly revealed that there was a bulge located approximately 0.7cm distal to the cutter window.A bend was noted distal to the bulge located approximately 0.9cm distal to the cutter window.Biological debris was noted at the location of the bulge.The cutter was advanced approximately 0.8cm distal to the cutter window.Microscopic inspection of the distal assembly bulge and bend revealed that the bulge was located on the same plane as the cutter window.The laser drilled coils were bent and separated.No tearing of the tecothane coating was noted.Measurement of the outer diameter of the distal assembly and further functional testing was not possible due to the housing damage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8939880
Report Number2029214-2019-00880
Device Sequence Number19463213
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Catalogue NumberTHS-LS-C
Device Lot NumberA504467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR